Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Amarillo, TX

November 20, 200713 counties in Texas

NWS Amarillo, TX issued this red flag warning at Nov 20, 2007, 4:37 AM CST for 13 counties in Texas. It took effect at Nov 20, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2007, 4:37 AM CST (10:37 UTC)
In effect from
Nov 20, 2007, 11:00 AM CST
Expired
Nov 20, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4683 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 201037
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
437 AM CST TUE NOV 20 2007

...HIGH FIRE DANGER EXPECTED THROUGH THIS EVENING...

.BREEZY SOUTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON RELATIVE
HUMIDITIES TO YIELD A HIGH FIRE DANGER ACROSS SOUTHERN PORTIONS OF
THE TEXAS PANHANDLE THIS AFTERNOON.

TXZ008>020-202100-
/O.NEW.KAMA.FW.W.0012.071120T1700Z-071121T0000Z/
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
437 AM CST TUE NOV 20 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FOR MUCH OF THE
SOUTHERN TEXAS PANHANDLE.

DRY AIR WILL INVADE THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON
AHEAD OF A COLD FRONT. TEMPERATURES WILL BE UNSEASONABLY WARM...AND
WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT VERY QUICKLY.
WINDS ARE EXPECTED TO BECOME BREEZY ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS AFTERNOON. THESE FACTORS WILL COMBINE BY THIS
AFTERNOON TO CREATE HIGH FIRE DANGER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR
1 follow-up statement
000 
WWUS84 KAMA 202051
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CST TUE NOV 20 2007

...HIGH FIRE DANGER EXPECTED THROUGH THIS EVENING...

.BREEZY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO
YIELD A HIGH FIRE DANGER ACROSS SOUTHERN PORTIONS OF THE TEXAS
PANHANDLE THROUGH THIS EVENING.

TXZ008>020-210000-
/O.CON.KAMA.FW.W.0012.000000T0000Z-071121T0000Z/
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
251 PM CST TUE NOV 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
MUCH OF THE SOUTHERN TEXAS PANHANDLE.

A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE PANHANDLES THROUGH
THIS EVENING. DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL REMAIN
IN PLACE AHEAD OF THE FRONT. THIS WILL ALLOW RELATIVE HUMIDITIES TO
REMAIN BELOW 15 PERCENT. BREEZY WINDS WILL CONTINUE ACROSS THE
SOUTHERN TEXAS PANHANDLE THROUGH THE EVENING. THESE FACTORS WILL
COMBINE TO CREATE HIGH FIRE DANGER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 11:42 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Nov 19, 11:42 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1142 PM CST MON NOV 19 2007

.AVIATION...
COLD FRONTAL PASSAGE WILL BE THE MAIN FEATURE WITH THIS FORECAST.
EXPECT FRONT TO PUSH THROUGH THE TAF SITE TUESDAY AFTERNOON. MODELS
SHOW A HINT OF LOW CLOUDS AT THE END OF THE FORECAST PERIOD...WHICH
MAY RESULT IN MVFR CONDITIONS.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 742 PM CST MON NOV 19 2007/

FIRE WEATHER...
CURRENT SFC OBS INDICATE WIND SPEEDS DIMINISHING DUE TO BOUNDARY
LAYER DECOUPLING AFTER SUNSET. EXPECT SOUTHWEST WINDS AT 10 TO 15 MPH
TONIGHT WHICH IS BELOW RED FLAG CRITERIA...SO LET THE RED FLAG
WARNING THAT WAS IN EFFECT FOR THE SOUTHWEST PORTION OF THE TEXAS
PANHANDLE EXPIRE.

CLK

PREV DISCUSSION... /ISSUED 603 PM CST MON NOV 19 2007/

AVIATION...
NO BIG CONCERN FOR THE NIGHTTIME. ON TUESDAY...WELL BE WATCHING THE
FRONTAL PASSAGE LATE IN THE AFTERNOON. VFR CONDITIONS WILL CONTINUE.

NUNEZ

PREV DISCUSSION... /ISSUED 445 PM CST MON NOV 19 2007/

DISCUSSION...
LOOKS LIKE WE MAY SQUEAK OUT ONE MORE NICE DAY BEFORE A STRONG COLD FRONT
INVADES THE SRN HIGH PLAINS...WITH BELOW NORMAL TEMPS EXPECTED FROM
WED INTO THE UPCOMING WEEKEND. LATEST SHORT RANGE MODELS CONTINUE TO
SUGGEST COLD FRONT WILL PUSH INTO NRN ZONES TUE AFTERNOON...THEN INTO
SRN TX PNHDL LATE IN THE AFTERNOON...THEN SOUTH OF FCST AREA AFTER
SUNSET TUESDAY. THIS COLD FRONTAL PASSAGE WILL BE A DRY ONE AS MAIN
NRN STREAM SHORTWAVE TROF SHOULD PASS N OF PNHDLS. COULD BE A
SPRINKLE OR FLURRY LATE TUE NIGHT AND WED ACROSS NRN ZNS BUT AM NOT
EXPECTING MEASURABLE...AND HAVE LOWERED POPS TO BELOW MENTIONABLE
DURG THIS TIMEFRAME. MUCH COLDER TEMPS FOR WED.

THEN THE HEADACHES BEGIN. MODELS ARE BEGINNING TO COME INTO SOME
AGREEMENT REGARDING NEXT STRONG SHORTWAVE TROF DIGGING SWD THRU WRN
STATES...THEN CLOSING OFF SOMEWHERE OVER SWRN US THANKSGIVING NIGHT.
WHERE IT GOES FROM THERE AND WHEN IT EJECTS IS THE BIG DILEMMA THE
MODELS ARE HAVING. 12Z ECMWF IS SLOWEST AND GFS IS FASTEST...WITH
UKMET SOMEWHAT OF A COMPROMISE. BASED ON A BLEND OF PROGGED PATH AND
TIMING...HAVE GONE WITH THE SLGT CHC POPS SWRN ZNS THU AFTN...CHC
SWRN HALF AND SLGT CHC NERN HALF THU NIGHT...CHC AREAWIDE FRI AND FRI
NIGHT...THEN SLGT CHC POPS SAT. DUE TO AMOUNT AND DEPTH OF COLD
AIR...MOST PRECIP SHOULD BE IN FORM OF SNOW...WITH SOME RAIN AND SNOW
MIXED OFF CAPROCK IN SERN ZNS AT TIMES. IT APPEARS GREATEST THREAT
FOR ACCUMULATING SNOWS WILL BE IN SRN ZNS BUT THAT COULD CHANGE IF
MODELS CHANGE THEIR TUNES ON PROGGED PATH. WITH CONSIDERABLE
UNCERTAINTY THIS FAR OUT...HAVE OPTED TO GO NO HIGHER THAN 30 POPS
FOR ANY GIVEN PERIOD...AND KEPT GRIDDED POTENTIAL SNOWFALL AMOUNTS
IN ADVISORY CATEGORY AT THIS TIME. A LOT COULD CHANGE BETWEEN NOW AND
THE END OF THE WEEK...SO FELT BEST TO GO WITH A CONSERVATIVE APPROACH
TO THIS PCKG. EARLY PART OF NEXT WEEK LOOKS DRY WITH SOME RECOVERY IN
TEMPS.

ANDRADE

FIRE WEATHER...
SWRN TX PNHDL IN RED FLAG CRITERIA THIS AFTN...WITH RED FLAG WARNING
IN EFFECT UNTIL 01Z. THERE IS ALSO SOME CONCERN FOR ELEVATED FIRE
WEATHER CONDITIONS ON TUE...ESPECIALLY SRN HALF OF TX PNHDL. LATER
SHIFTS WILL LIKELY NEED TO CONSIDER AT LEAST A FIRE DANGER STATEMENT
ACROSS PARTS OF THE FORECAST AREA ON TUESDAY...ESPECIALLY AHEAD OF THE
COLD FRONT.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/05
Hazardous weather outlook, Nov 19, 7:00 PM CST, 9 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CST MON NOV 19 2007

OKZ001>003-TXZ001>020-201200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
700 PM CST MON NOV 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ELEVATED FIRE DANGER IS EXPECTED ON TUESDAY ACROSS THE MAJORITY OF
THE TEXAS AND OKLAHOMA PANHANDLES.  IN ADDITION TO DRY FUELS AND
LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS WILL SHIFT TO THE NORTH
DURING THE AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH THE
AREA.

THERE WILL BE A CHANCE FOR ACCUMULATING SNOWFALL BEGINNING THURSDAY
AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE...SPREADING AREAWIDE
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.